It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board


High & Low Blood Pressure Board Index


Thanks for continuing to share your experience with beta blocker withdrawal.
Your blood pressure seems pretty good. Your top number in the morning is high, but not too bad considering you were rushing. Still, consider how many times during the day you get nervous or get an adrenalin rush. The top number (I believe) should be better controlled, regardless of rushing etc...
In regard to lab results, Bystolic seemed to worsen most of my test results.
My glucose rose 10 points, White blood cell levels increased, cholesterol up by 25 + points, and HDL was lower. I'm pretty convinced this pill has negative effects on blood test results, unless you increase cholesterol medications. For about 2 + months last year, I switched to another beta blocker called Betaxolol, When I had my last blood test all my numbers returned closer to normal, only a slight increase in triglycerides. Cholesterol drooped 30 points, Glucose dropped 12 points, HDL was the same. Aside from the negative blood test results, Bystolic is probably still the best and most tolerable beta blocker. It's mode of action seems to target inflammation, and artery function more effectively than most HBP medications. Your blood test results should be pretty good because you are on a very low dose of Bystolic, and you've been exercising pretty intensely.

P.S. Let me know if the blood tests improved with the exercise regimen...
Ace:Sunday evening: first negative and I'm not really sure how negative it is. last night was a skip a pill night which I did, and this morning everything was normal as it has been, however I played golf today in very windy weather-tough going and around the end of the round, I noticed that my heart rate was very rapid for not being exercise induced. When I got home to watch the Super Bowl, my heart rate was still rapid but blood pressure was good-115/78 but pulse was between 89 and 112. it's been rapid for the last few hours in the 100 area but I don't feel any negative effects and in fact feel very normal--just anxious over the high heart rate after having it be between 55 and 65 for the last two years. Since I've been working out while tapering off I don't think I'm doing any damage to my heart (or I would have on the machines in the gym) so I feel it's just one of the issues with tapering off beta blockers. I take a pill tonight (2.5mg) as it is scheduled but will go every 3rd day starting on Tuesday. So, is there anything to worry about with the rapid Heart Beat? BTW, I took a 0.025 mg Ativan to head off the anxiety that was coming. I know, don't laugh, that is such a small dose but it works for me. Ace--any thoughts on this please? Jack
Update--10:30PM Blood pressure low-115/70-Pulse back to normal 65 beats per min.
I'm pretty sure your heart must be fine, or you would be getting some other kind of symptoms. If you have any doubts, you can always check with your MD for a quick office visit and list some of your concerns or questions. Keep in mind, a doctor will re-check your blood pressure and be much quicker to prescribe a medication for any elevation. Sometimes when stopping hypertensive drugs, you get a temporary re-bound hypertension. Beta blockers can be even more tricky, because of the adrenalin and high blood pressure surge. Sometimes, you may have to stay on a low dose of your drug, till you and your doctor determine everything is OK. He can also substitute another drug (for the short term), which would be much easier to stop cold turkey. A few options are available.

Did Bystolic not agree with you?? becuase it's probably one of the best beta blockers or for that matter, better medication available (Unless side effects caused a problem). It appears to target inflammation, (especially CRP levels) better then statins and improves endothelial function (the lining of the arteries).
Thanks to all of you who have posted. I had been on metoprolol 25 mg. for 1 month. Saw the dr. and found my BP had come down to normal range after at least 3 readings of 160/80 a month ago. I'm 57 and my BP readings have always been 120/60. I am not overweight and have no heart problems or cholesterol issues. So I was alarmed when I found the higher readings. I did complain to the dr. about the insomnia and feeling like I was carrying lead weights, so she switched me to a calcium channel blocker, amlodipine 2.5 mg. The dr. and the pharmacist told me I could just stop the metoprolol since it was low dose. However, I had been educating myself over the past month and every book and website stated not to do that. So I halved the dose and felt OK. Then I went strolling with my friend around her neighborhood to look at patios, not for cardio exercise.

When I came home, I experienced a tight feeling in my chest and, of course, anxiety over it. That's when I found this website and was so relieved to find my symptoms were normal. I took half a Xanax and things settled down so I was able to sleep all night. I'm now going to finish off the metoprolol at 1/2 pill every other day, along with starting the CCB. I am feeling a bit anxious, so I guess the beta blocker was good for suppressing that adrenaline. It also seemed to stop a mild headache I sometimes get right before I get up in the morning. But the insomnia was something I couldn't tolerate.

It seems the drs. don't like it when you read excessively on the internet, afraid you'll get to a crazy website that will misinform you. But I have found the internet invaluable in my quest for information on this BP condition I suddenly find myself in. I still can't quite accept that I probably have to be on a BP med the rest of my life, as I've read and as has been stated by my dr. I've been making the dietary and exercise changes, altho, now I've put walking on hold till I get off of the beta blocker. What I [U]have[/U] learned is that all info on these BP meds needs to be taken seriously, as the chemical reactions in your heart are altered, which is no light thing. Thanks again to all of you have posted on this thread and others, as you have helped me get through this week.





All times are GMT -7. The time now is 02:34 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!